New York, 2007

Hail and Damaging Winds in New York, July 9, 2007

July 9, 2007 · NWS BGM · 32 events in 12 counties and zones

A hot and humid airmass prevailed across central New York as a warm front stayed north of the region. High temperatures rose into the 90s as weak upper level impulses and localized boundaries interacted with this airmass to produce scattered thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$18,000
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A hot and humid airmass prevailed across central New York as a warm front stayed north of the region. High temperatures rose into the 90s as weak upper level impulses and localized boundaries interacted with this airmass to produce scattered thunderstorms. The environment was one of high cape and shear, allowing any thunderstorms that developed to easily become severe, producing wind damage and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 9, 12:43 AM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 9, 12:43 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
143 AM EDT MON JUL 9 2007

.SYNOPSIS...
SEVERAL DISTURBANCES MOVING OUT OF CANADA AND A FRONTAL BOUNDARY
WILL COMBINE TO CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL NEW YORK EARLY THIS MORNING. SOME OF THESE STORMS
MAY PRODUCE STRONG GUSTY WINDS...HEAVY RAIN AND HAIL.

HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE 90S ON TODAY AND
TUESDAY BRINGING HEAT INDEX VALUES TO 95 TO 100...ESPECIALLY OVER
HIGHLY URBANIZED AREAS. THE HOT AND HUMID AIR WILL HELP PRODUCE
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

AN APPROACHING COLD FRONT COULD BRING MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS BY WEDNESDAY...ALONG WITH SOMEWHAT COOLER TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATE - MCV WHICH TRACKED EWD ACRS LOWER ONTARIO INTO WRN/CNTRL
NYS THIS AFTN PRODUCED TSRA OVER THE NRN ZONES AND CNTRL SRN TIER.
THIS ACTIVITY IS MOVG OFF TO THE SE. NXT S/WV UPSTREAM WITH
CONVECTION BLOSSOMING OVER GEORGIAN BAY. SHORT RNG MDLS SHOW
DVLPMNT OF IMPRSV 40-45 KT 925 MB JET OVER LOWER ONTARIO INTO WRN
NYS BY 06Z. POTNL FOR MCS LATER TNGT...SPCLY CNTRL AND NRN
ZONES...AND CRNT FCST INDICATES THIS SO NO CHGS ANTICPTATED.

PREV - NEXT STRONGER VORT MAX IS LOCATED OVER LK HURON AND
PRODUCED SVR WX OVER UP OF MI THIS MORNING AS SVR STORMS
DEVELOPED. 12Z MODELS INDICATE THIS WAVE WILL MOVE INTO WRN NY
ARND 01Z TONIGHT AND BRING ANOTHER CONVECTIVE COMPLEX ACROSS
UPSTATE NY DRNG THE OVERNIGHT HRS. SFC WARM FRONT IS CRNTLY
LOCATED JUST NORTH OF WATERTOWN AND CUD SLIP SLIGHTLY SOUTH
STRADDLING NRN ZONES THIS EVENING. WAVE RIDING ALONG THIS BOUNDARY
WUD GIVE BEST CHCS FOR THUNDERSTORMS TO NRN SUSQUEHANNA REGION
NORTHWARD BTWN 03Z-12Z TONIGHT. H8 JET INCREASES AND THETA-E
GRADIENT SETS UP TONIGHT WITH MODEST INSTABILITY IN PLACE. YET
ANOTHER SHOT FOR SVR WX WILL EXIST WITH THIS WAVE AS IT MOVES THRU
NRN HALF OF CWA. BEST COURSE OF ACTION WILL BE TO KEEP POPS ENTIRE
OVERNIGHT PD WITH LIKELY FAR NORTH TAPERING TO 30 ACROSS THE SRN
TIER. AREAS FROM ESSENTIALLY ROUTE 17 SOUTH WILL SEE VRY LITTLE
TONIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
AS FOR MONDAY...CDFNT IS SLOWING AND WILL JUST BARELY MAKE IT INTO
CWA DURING THE AFTERNOON. HAVE ONLY GONE WITH CHC POPS OVER FINGER
LKS/WRN MOHAWK VALLEY MONDAY AS MOST FORCING AND FOCUS FOR
CONVECTION REMAINS TO OUR NORTH.  WITH DWPTS INCRSNG INTO THE M-U
60S CAPES WILL BE HIGH. THUS POTENTIAL FOR SVR WX AFTER APPROX 18Z
OVER UPSTATE NY WITH DAMAGING WINDS BEING THE MAIN THREAT.

HEAT WILL ALSO BE AN ISSUE TOMORROW WITH HIGHS APCHG THE L-M 90S
AREAWIDE. COUPLE THIS WITH THE HUMID AIRMASS AND SOME LOCATIONS MAY
HIT HEAT INDICES OF 100 DEGREES FOR A VERY BRIEF PD TOMORROW
AFTERNOON. NOT ENUF TO WARRANT HEAT ADVISORY AT THIS TIME AS VALUES
MAX OUT FOR ABOUT ONE HOUR BEFORE DROPPING BACK INTO THE 90S. MAY
SEE SOME PLACES APPROACH RECORD HIGHS TOMORROW:

BINGHAMTON - 95(1988)
SYRACUSE - 97 (1988)
WILKES-BARRE/SCRANTON - 96 (1988)

SUMMERTIME PATTERN CONTINUES WITH HOT AND HUMID CONDITIONS AND A
FRONTAL BOUNDARY LINGERING NEAR THE LAKES. NOT A LOT OF FOCUS FOR
STORMS BUT DO NOT BELIEVE MUCH LIFT WILL BE NEEDED SO ITS HARD TO
RULE OUT CONVECTION ANY PERIOD. HEAT INDICIES ON MON ARE NEAR THE
ADVISORY LEVEL...WOULD NEED TO SEE MORE WIDESPREAD DEW POINTS IN
THE 70 RANGE TO PUSH IT OVER THE TOP. HAVE BUMPED TEMPS UP A HAIR
AGAIN ON TUESDAY AS COOLER AIR IS NOT EXPECTED TO MAKE IT DOWN
INTO NY. WED SHOULD BE A LITTLE COOLER WITH MORE CLOUDS AND SHOWERS
AND TSTMS AS THE NEXT SYSTEM APPROACHES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
COLD FRONT PUSHES THROUGH THE AREA WED NIGHT INTO THURSDAY.
THU NIGHT SHOULD BE DRY BEHIND THE FRONT. HOWEVER CANNOT RULE OUT
CLOUDS AND A RW- ...20 POP...ON FRI WITH CYCLONIC FLOW ALFT AND UPSLOPE
INTO THE THE SOUTHERN TIER. SEASONABLE TEMPERATURES FOR THE
WEEKEND. WEAK FRONT MOVES DOWN LATE SAT INTO SUNDAY GIVING US
ANOTHER CHANCE OF SOME SHOWERS AND TSTMS.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
MAIN FOCUS NEXT 24H IS THUNDERSTORMS. THUNDERSTORMS OVER LAKE
ONTARIO WILL AFFECT MUCH OF UPSTATE NY TERMINALS THROUGH 11Z.
THIS COULD BRING BRIEF IFR VSBYS AND MVFR CIGS IN HEAVY RAIN. ALSO
COULD SEE AN ISOLATED 40 KT GUST. AVP SHOULD STAY S OF TS AND
REMAIN VFR. WITH THE RAIN EARLIER AT ELM...VALLEY FOG HAS FORMED.
VSBY AND CIG BOUNCING BETWEEN LIFR AND MVFR/VFR.

AFTER THE BATCH OF TS OVER THE BIG LAKE MOVES THROUGH SHOULD BE
QUIET FOR THE REST OF THE MORNING INTO THE AFTN. MORE TS ARE
LIKELY LATER THIS AFTN AND EVENING BUT TIMING AND UNCERTAINTY TOO
MUCH TO PUT IN TAFS ATTM. AGAIN BEST CHCS WILL BE RME AND SYR. ANY
TS COULD HAVE BRIEF IFR VSBYS AND MVFR CIGS.

LIGHT AND VARIABLE WINDS THIS MORNING WILL INCREASE TO 10 TO 15
KTS WITH HIGHER GUSTS OUT OF THE SW LATE MORNING INTO AFTN. WINDS
DIE BACK TO LIGHT AND VARIABLE AROUND SUNSET.

SHOWERS AND THUNDERSTORMS POSSIBLE EACH AFTERNOON THROUGH
THURSDAY...PERHAPS PRODUCING BRIEF RESTRICTIONS. EARLY MORNING
FOG/HAZE ALSO POSSIBLE...ESPECIALLY AT KELM. OTHERWISE...LOOK FOR
VFR. BEST CHC OF WIDESPREAD THUNDER WILL BE ON WEDNESDAY AFTERNOON
AHEAD OF A COLD FRONT.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...BMW
NEAR TERM...
SHORT TERM...BMW
LONG TERM...BMW
AVIATION...DJP/TAC
Hazardous weather outlook, Jul 8, 8:54 AM EST, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
954 AM EDT SUN JUL 8 2007

NYZ009-015>018-023-025-036-037-044>046-055>057-091400-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER-
TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-
954 AM EDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NEW YORK
THIS AFTERNOON.  LOCATIONS NORTH OF THE SOUTHERN TIER WILL BE THE MOST
LIKELY AREAS TO SEE SEVERE STORMS...WITH A LESSER CHANCE ALONG THE
NEW YORK AND PENNSYLVANIA BORDER. THESE STORMS WILL BE CAPABLE OF
PRODUCING SEVERE WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS COULD DOT THE AREA MONDAY AFTERNOON AND EVENING.
ISOLATED SEVERE STORMS ARE POSSIBLE...WITH STRONG WINDS THE MAIN
THREAT.

IT WILL BE HOT AND HUMID MONDAY AND TUESDAY. IN HIGHLY
URBANIZED...NORMALLY WARMER AREAS...HIGHS IN THE MID 90S ARE
EXPECTED. HEAT INDICES MAY REACH THE UPPER 90S...AND POSSIBLY EVEN
APPROACH 100 DEGREES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NYZ022-024-062-PAZ038>040-043-044-047-048-072-091400-
STEUBEN-CHEMUNG-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
954 AM EDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORMS CLOSEST TO THE
PENNSYLVANIA AND NEW YORK BORDER MAY PRODUCE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IT WILL BE HOT AND HUMID MONDAY AND TUESDAY. IN HIGHLY
URBANIZED...NORMALLY WARMER AREAS...HIGHS IN THE MID 90S ARE
EXPECTED. HEAT INDICES MAY REACH THE UPPER 90S...AND POSSIBLY
EVEN APPROACH 100 DEGREES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PB

In the hours before

Special weather statement, Jul 9, 12:25 AM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
125 AM EDT MON JUL 9 2007

NYZ045-046-090630-
CHENANGO NY-OTSEGO NY-
125 AM EDT MON JUL 9 2007

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS NORTHERN CHENANGO AND
OTSEGO COUNTIES...

* AT 121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM UNADILLA FORKS TO LEONARDSVILLE
  TO EARLVILLE...AND MOVING SOUTHEAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LEONARDSVILLE AND EARLVILLE AT 130 AM EDT...
  SOUTH EDMESTON AT 140 AM EDT...
  EXETER CENTER AND LAMBS CORNERS AT 145 AM EDT...
  COLUMBUS AND BURLINGTON AT 150 AM EDT...
  OAKSVILLE AT 155 AM EDT...
  NEW BERLIN AT 200 AM EDT...
  TODDSVILLE AND PITTSFIELD AT 205 AM EDT...
  HYDE PARK AND INDEX AT 210 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

MJ
Special weather statement, Jul 9, 1:38 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
238 AM EDT MON JUL 9 2007

NYZ018-090800-
ONONDAGA NY-
238 AM EDT MON JUL 9 2007

...STRONG THUNDERSTORMS MOVING INTO THE AREA OFF LAKE ONTARIO...

* AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A   LINE OF STRONG STRONG THUNDERSTORMS.  THE SOUTHEASTERN TIP OF
THESE THESE STORMS WAS LOCATED 24 MILES WEST OF   LYSANDER...AND
MOVING SOUTHEAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LYSANDER AND PLAINVILLE AT 315 AM EDT...
  BALDWINSVILLE AT 325 AM EDT...
  SENECA KNOLLS AND VILLAGE GREEN AT 330 AM EDT...
  BAYBERRY AND WOODARD AT 335 AM EDT...
  MATTYDALE AND NORTH SYRACUSE AT 340 AM EDT...
  LYNCOURT AND SYRACUSE AT 345 AM EDT...
  EAST SYRACUSE AND DE WITT AT 350 AM EDT...
  MINOA AND KIRKVILLE AT 355 AM EDT...

EXPECT FREQUENT DEADLY LIGHTNING WITH THESE STORMS. DAMAGING WINDS,
HEAVY DOWNPOURS, AND SMALL HAIL ARE ALSO POSSIBLE.

PADAVONA
Special weather statement, Jul 9, 2:11 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
311 AM EDT MON JUL 9 2007

NYZ009-037-090830-
ONEIDA NY-
311 AM EDT MON JUL 9 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 310 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED 19 MILES WEST OF
  CAMDEN...AND MOVING EAST AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CAMDEN AND FLORENCE AT 330 AM EDT...
  VIENNA AT 335 AM EDT...
  TABERG AND LEE AT 340 AM EDT...
  POINT ROCK AND VERONA MILLS AT 345 AM EDT...
  STOKES CORNER AND DELTA LAKE AT 350 AM EDT...
  WESTERNVILLE AND FRENCHVILLE AT 355 AM EDT...
  HOLLAND PATENT AND STEUBEN AT 400 AM EDT...
  BARNVELD AND TRENTON FALLS AT 405 AM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

PADAVONA

The radar

The Ft Drum radar (KTYX), 47 km away, was scanning. The volume nearest the first event began at 07:40 UTC.

Open the radar archive at this moment

Event by event

21 hail, 10 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Oneida

When
July 9, 2:40 AM EST
Where
Oneida County, 0.69 mi N of Camden
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
43.340, -75.750

A few trees were knocked down.

Thunderstorm Wind, Madison

When
July 9, 4:05 PM EST
Where
Madison County, South Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Post Office
Coordinates
42.750, -75.650

A tree and a wire were blown down on South Lebanon Road. |

Thunderstorm Wind, Chenango

When
July 9, 4:18 PM EST
Where
Chenango County, 0.69 mi N of Smyrna
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
42.690, -75.570

Trees were blown down.

Thunderstorm Wind, Schuyler

When
July 9, 4:35 PM EST
Where
Schuyler County, 2.92 mi SE of Cayuta
Measured
50 kt (58 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
42.250, -76.660

A tree was blown down in Arnot Forest.

Hail, Chemung

When
July 9, 4:45 PM EST
Where
Chemung County, 2.65 mi WNW of (Elm)elmira Arpt
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
42.180, -76.950

Hail, Steuben

When
July 9, 4:45 PM EST
Where
Steuben County, 0.86 mi SE of Painted Post
Measured
0.75 in hail
Reported by
Public
Coordinates
42.160, -77.090

Thunderstorm Wind, Steuben

When
July 9, 4:55 PM EST
Where
Steuben County, 0.69 mi N of Addison
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.110, -77.230

Trees and wires were blown down from Addison to Caton.

Thunderstorm Wind, Otsego

When
July 9, 5:08 PM EST
Where
Otsego County, 1.23 mi NW of Milford
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.590, -74.950

Thunderstorm Wind, Otsego

When
July 9, 5:10 PM EST
Where
Otsego County, 0.86 mi NW of New Lisbon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
42.589, -75.192

Trees and wires were blown down.

Thunderstorm Wind, Steuben

When
July 9, 5:15 PM EST
Where
Steuben County, 0.86 mi SE of Painted Post
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.160, -77.090

Large branches were broken.

Thunderstorm Wind, Tioga

When
July 9, 5:15 PM EST
Where
Tioga County, 0.51 mi E of Spencer
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Post Office
Coordinates
42.220, -76.490

A tree fell onto a house.

Hail, Onondaga

When
July 9, 5:20 PM EST
Where
Onondaga County, 2.31 mi NNE of Shepps Corners
Measured
0.75 in hail
Reported by
Public
Coordinates
43.150, -75.980

Hail, Steuben

When
July 9, 5:24 PM EST
Where
Steuben County, 0.86 mi SW of South Corning
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
42.120, -77.040

Thunderstorm Wind, Steuben

When
July 9, 5:24 PM EST
Where
Steuben County, 0.86 mi SE of Painted Post
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
42.161, -77.088

Structural damage occurred to buildings.

Hail, Steuben

When
July 9, 5:25 PM EST
Where
Steuben County, 1.24 mi NE of Riverside
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
42.180, -77.060

Hail, Otsego

When
July 9, 5:30 PM EST
Where
Otsego County, 1.23 mi SE of Portlandville
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
42.520, -74.950

Hail, Chenango

When
July 9, 5:32 PM EST
Where
Chenango County, 2.04 mi E of Norwich
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.530, -75.480

Hail, Chemung

When
July 9, 5:38 PM EST
Where
Chemung County, 1.48 mi SSW of Elmira Hgts
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
42.130, -76.830

Hail, Madison

When
July 9, 5:50 PM EST
Where
Madison County, 1.47 mi SSE of Oneida
Measured
1.75 in hail
Reported by
Public
Coordinates
43.080, -75.660

Hail, Oneida

When
July 9, 6:03 PM EST
Where
Oneida County, 0.51 mi E of New Hartford
Measured
0.75 in hail
Reported by
Public
Coordinates
43.070, -75.290

Hail, Chenango

When
July 9, 6:10 PM EST
Where
Chenango County, 2.95 mi SSW of Polkville
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
42.480, -75.540

Hail, Oneida

When
July 9, 6:10 PM EST
Where
Oneida County, 0.51 mi E of New Hartford
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
43.070, -75.290

Funnel Cloud, Oneida

When
July 9, 6:17 PM EST
Where
Oneida County, Clinton
Reported by
Public
Coordinates
43.050, -75.380

Hail, Oneida

When
July 9, 6:20 PM EST
Where
Oneida County, 0.51 mi E of New Hartford
Measured
1 in hail
Reported by
Public
Coordinates
43.070, -75.290

Hail, Yates

When
July 9, 7:50 PM EST
Where
Yates County, Glenora
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.480, -76.920

Hail, Tompkins

When
July 9, 8:05 PM EST
Where
Tompkins County, Newfield
Measured
1.75 in hail
Reported by
Public
Coordinates
42.370, -76.580

Hail, Tompkins

When
July 9, 8:20 PM EST
Where
Tompkins County, Newfield
Measured
1.75 in hail
Reported by
Public
Coordinates
42.370, -76.580

Hail, Tompkins

When
July 9, 8:20 PM EST
Where
Tompkins County, 0.69 mi S of Ithaca
Measured
0.88 in hail
Reported by
Public
Coordinates
42.440, -76.500

Hail, Tompkins

When
July 9, 8:25 PM EST
Where
Tompkins County, Newfield
Measured
1.75 in hail
Reported by
Public
Coordinates
42.370, -76.580

Hail, Tioga

When
July 9, 9:12 PM EST
Where
Tioga County, 0.51 mi W of Candor
Measured
1 in hail
Reported by
Public
Coordinates
42.230, -76.340

Hail, Broome

When
July 9, 9:15 PM EST
Where
Broome County, Lisle
Measured
0.88 in hail
Reported by
Public
Coordinates
42.350, -76.000

Hail, Tioga

When
July 9, 9:16 PM EST
Where
Tioga County, Berkshire
Measured
1 in hail
Reported by
Public
Coordinates
42.300, -76.180

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46334, 46335, 46338, 46339, 46313, 46314, 46341, 46348, 46342, 46344, 46346, 46315, 46316, 46347, 46317, 46318, 46319, 46320, 46321, 46322, 46323, 46324, 46312, 46325, 46326, 46327, 46328, 46329, 46330, 46331, 46332, 46333.